MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY CO. HEMOSIL HIT- AB(PF4-H); PLATELET FACTOR 4 RADIOIMMUNOASSAY

INSTRUMENTATION LABORATORY CO. HEMOSIL HIT- AB(PF4-H); PLATELET FACTOR 4 RADIOIMMUNOASSAY
Catalog Number 00020014600
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Codes Stroke/CVA (1770); Thrombosis/Thrombus (4440)
Date of Event 05/23/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
This is an initial report.A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
A complaint has been filed for a discrepant hit test result.The patient sample id (b)(6), tested on the acl top using reagent/calibrator pn 00020014600, yielded a negative result.The same sample, when sent to mayo clinic, returned a positive sra result (cut-off: >0.400 positive).The sample was initially sent to mayo after pharmacy questioned the negative result, given the patient's clinical history of a left apical thrombus, stroke, and subsequent death under palliative care.The site has now discontinued hit testing on the acl top and is sending samples to quest.
 
Additional Manufacturer Narrative
Qc and manufacturing data for hemosil hit-ab(pf4-h) lot b37250 were reviewed and no issues or trends were identified with the impacted lot.Review of submitted calibration report confirms that hit-ab lot b37250 was calibrated on 4/17/2025 april 17, 2025, using the correct target value of 5.5 u/ml, and the results were proprely validated.Qc results were performed after the calibration was validated and were confirmed within acceptable range for hit_ab controls lot b37286.Review of the submitted qc levey jennings charts for 05/01/2025 to 05/19/2025 shows the hit antibodies for acl top 350, hit low and high lot # b37286 reported acceptable results on 05/08/2025 prior to sample testing.Review of the service history shows call 2005283457 on 5/27/2025 - the field service engineer verified the instrument for the hit discrepant results.Preventative maintenance for the instrument was last completed on 4/25/25.No instrument issues found at that time.Reviewed general log list, cleaned and inspected instrument; no issues found.Fluidic precision passes both arms.Flow rate performed and passed.No leaks found.Optical reading unit (oru) reference readings in range and stable.Liquid level detection (lld) counts for both probes were normal and stable.Coordinate deltas were low and stable.No instrument related issues were identified.Since the affected sample is not available to perform testing, no further investigational testing can be done to determine the root cause of the reported issue.The instructions for use (ifu) of the product reports a total percentage agreement of 82% in method comparison and 90% in external validation, vs elisa assay, 87% vs sra.These figures suggest that discrepancies may arise in specific samples when comparing hemosil hit-ab(pf4-h) with other methodologies.For this reason, the ifu states that confirmation of results with a functional test is recommended and that the assay results should be used with other information, including the clinical context in forming a diagnosis.Based on this assessment, no remedial action is required.This incident will be monitored through trending analysis.

Brand Name
HEMOSIL HIT- AB(PF4-H)
Common Device Name
PLATELET FACTOR 4 RADIOIMMUNOASSAY
Manufacturer (Section D)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730 2443
Manufacturer (Section G)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730 2443
Manufacturer Contact
anuja khan
180 hartwell road
bedford, MA 01730-2443
MDR Report Key22100252
Report Number1217183-2025-00032
Device Sequence Number17981156
Product Code LCO
UDI-Device Identifier08426950975380
UDI-Public(01)08426950975380(11)241119(17)260430(10)B37250
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153137
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date04/30/2026
Device Catalogue Number00020014600
Device Lot NumberB37250
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown